Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Diabetes, non-insulin dependent, hypertension under control, diagnosed with general brain atrophy, have intense headaches regularly with short term memory loss. Which medicine can I take?

Hi. I just found out I have general brain atrophy and specific atrophy in the right temporal lobe. I am a diabetic who is non insulin dependent. I am a 35y/o male. 6 0 , 235lbs. I also have hypertension that is controlled well by medication and am an ex-smoker. I have noticed a severe lack of short term memory and am having severe daily headaches. Do you have any ideas on the headaches? My neurologist doesn t think the headaches are because of any atrophy, and the medicine I have at home (aleve/tylenol) don t help. Is there anything you could recommend? Thank you in advance.
Asked On : Tue, 26 Jun 2012
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

I have noted your symptoms and brain scan findings.

You have two distinct problems- atrophy (shrinkage of brain) as well as headaches, and they are not related.

Headaches could be because of migraine, and it would be useful for you to take preventive medications such as topiramate or divalproex.

You need to be further investigated to exclude mild dementia, in view of memory loss and brain atrophy.

Memantine and donepezil could help in dementia.

I hope my reply has helped you.

I would be pleased to answer, if you have any follow up queries or if you require any further information.
Best wishes,
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad,
My blog:
Answered: Wed, 16 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor